Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If you need an accessible version of this item please contact JSTOR User Support

On Lexicographically Shellable Posets

Anders Björner and Michelle Wachs
Transactions of the American Mathematical Society
Vol. 277, No. 1 (May, 1983), pp. 323-341
DOI: 10.2307/1999359
Stable URL: http://www.jstor.org/stable/1999359
Page Count: 19
  • Read Online (Free)
  • Download ($30.00)
  • Subscribe ($19.50)
  • Cite this Item
If you need an accessible version of this item please contact JSTOR User Support
On Lexicographically Shellable Posets
Preview not available

Abstract

Lexicographically shellable partially ordered sets are studied. A new recursive formulation of $\operatorname{CL}$-shellability is introduced and exploited. It is shown that face lattices of convex polytopes, totally semimodular posets, posets of injective and normal words and lattices of bilinear forms are $\operatorname{CL}$-shellable. Finally, it is shown that several common operations on graded posets preserve shellability and $\operatorname{CL}$-shellability.

Page Thumbnails

  • Thumbnail: Page 
323
    323
  • Thumbnail: Page 
324
    324
  • Thumbnail: Page 
325
    325
  • Thumbnail: Page 
326
    326
  • Thumbnail: Page 
327
    327
  • Thumbnail: Page 
328
    328
  • Thumbnail: Page 
329
    329
  • Thumbnail: Page 
330
    330
  • Thumbnail: Page 
331
    331
  • Thumbnail: Page 
332
    332
  • Thumbnail: Page 
333
    333
  • Thumbnail: Page 
334
    334
  • Thumbnail: Page 
335
    335
  • Thumbnail: Page 
336
    336
  • Thumbnail: Page 
337
    337
  • Thumbnail: Page 
338
    338
  • Thumbnail: Page 
339
    339
  • Thumbnail: Page 
340
    340
  • Thumbnail: Page 
341
    341